Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Chicago, IL

May 11, 20114 counties in Indiana

NWS Chicago, IL issued this severe thunderstorm warning at May 11, 2011, 5:54 PM CDT for 4 counties in Indiana. It was in force for 66 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 5:54 PM CDT (22:54 UTC)
Expired
May 11, 2011, 7:00 PM CDT
In force
66 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 67 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:20 PM CDTHAIL 0.51 W Valparaiso, IN
May 11, 6:30 PM CDTHAIL 1Valparaiso, INROBIN ROAD AND GERMAN DRIVE.
May 11, 6:38 PM CDTHAIL 1.755 Nne Valparaiso, INROUTE 6 AND ROUTE 49.
May 11, 6:41 PM CDTHAIL 1Chesterton, IN
May 11, 6:42 PM CDTHAIL 0.751 Nne Chesterton, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WUUS53 KLOT 112254
SVRLOT
INC073-089-111-127-120000-
/O.NEW.KLOT.SV.W.0028.110511T2254Z-110512T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JASPER COUNTY IN NORTHWEST INDIANA...
  LAKE COUNTY IN NORTHWEST INDIANA...
  NORTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
  PORTER COUNTY IN NORTHWEST INDIANA...

* UNTIL 700 PM CDT...800 PM EDT.

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GARY TO FOREST CITY...AND
  MOVING NORTHEAST AT 15 MPH. ADDITIONAL SEVERE THUNDERSTORMS HAVE   
  DEVELOPED OVER CENTRAL PORTER COUNTY AND ARE ALSO CAPABLE OF       
  PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  DE MOTTE...HOBART...LAKE STATION...LAKES OF THE FOUR SEASONS...
  HEBRON...PORTAGE...WHEELER...DUNNS BRIDGE...BOONE GROVE...SOUTH
  HAVEN...BURNS HARBOR...LINCOLN HILLS...PORTER...CHESTERTON...
  VALPARAISO...MALDEN...NEW CHICAGO...OGDEN DUNES...KOUTS AND BEVERLY
  SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4171 8693 4122 8692 4107 8748 4167 8748
      4169 8743 4168 8741 4165 8742 4163 8733
      4163 8722 4166 8715 4165 8712 4171 8693
      4173 8691 4172 8690
TIME...MOT...LOC 2253Z 222DEG 11KT 4165 8730 4124 8729
WIND...HAIL 60MPH 1.25IN

$$

RC/CMS
4 follow-up statements
703 
WWUS53 KLOT 112310
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
610 PM CDT WED MAY 11 2011

INC073-089-111-127-120000-
/O.CON.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
610 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LAKE...NORTHERN JASPER...NORTHEASTERN NEWTON AND PORTER COUNTIES
UNTIL 700 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OGDEN DUNES TO HEBRON...MOVING
NORTHEAST AT 15 MPH. ADDITIONAL SEVERE THUNDERSTORMS WERE OVER 
CENTRAL PORTER COUNTY AND WERE CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.

LOCATIONS IMPACTED INCLUDE...
  BOONE GROVE...SOUTH HAVEN...BURNS HARBOR...LINCOLN HILLS...
  PORTER...DUNNS BRIDGE...VALPARAISO...CHESTERTON...MALDEN...KOUTS...
  BEVERLY SHORES...TOWN OF PINES...WHEATFIELD AND DUNE ACRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4171 8693 4122 8692 4111 8736 4164 8737
      4163 8733 4163 8722 4166 8715 4165 8712
      4171 8693 4173 8691 4172 8690
TIME...MOT...LOC 2309Z 238DEG 15KT 4168 8719 4128 8716
WIND...HAIL 60MPH 1.00IN

$$

RC/CMS
588 
WWUS53 KLOT 112323
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 PM CDT WED MAY 11 2011

INC073-089-111-112332-
/O.CAN.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
NEWTON IN-JASPER IN-LAKE IN-
623 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE...NORTHERN JASPER
AND NORTHEASTERN NEWTON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4171 8693 4124 8692 4123 8694 4123 8695
      4125 8704 4127 8706 4131 8722 4163 8722
      4166 8715 4165 8711 4170 8697 4173 8691
TIME...MOT...LOC 2322Z 239DEG 16KT 4172 8705 4132 8702

$$

INC127-120000-
/O.CON.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
PORTER IN-
623 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTER COUNTY
UNTIL 700 PM CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEVERLY SHORES
TO KOUTS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEVERLY SHORES AND TOWN OF PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4171 8693 4124 8692 4123 8694 4123 8695
      4125 8704 4127 8706 4131 8722 4163 8722
      4166 8715 4165 8711 4170 8697 4173 8691
TIME...MOT...LOC 2322Z 239DEG 16KT 4172 8705 4132 8702
WIND...HAIL <50MPH 1.00IN

$$

RC/CMS
301 
WWUS53 KLOT 112340
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
640 PM CDT WED MAY 11 2011

INC127-120000-
/O.CON.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
PORTER IN-
640 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PORTER COUNTY UNTIL 700 PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TOWN OF PINES TO LA CROSSE...
MOVING NORTHEAST AT 20 MPH.

IN ADDITION...GOLF BALL SIZE HAIL WAS REPORTED IN VALPARISO WITH 
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  TOWN OF PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4171 8693 4140 8692 4138 8719 4164 8719
      4165 8718 4166 8714 4165 8711 4170 8697
      4173 8691
TIME...MOT...LOC 2339Z 239DEG 16KT 4176 8696 4136 8693
WIND...HAIL 60MPH 1.75IN

$$

SHEA
170 
WWUS53 KLOT 120000
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT WED MAY 11 2011

INC127-120009-
/O.EXP.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
PORTER IN-
700 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PORTER COUNTY WILL
EXPIRE AT 700 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER HEAVY RAIN AND SMALL ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 4171 8693 4140 8692 4138 8719 4164 8719
      4165 8718 4166 8714 4165 8711 4170 8697
      4173 8691
TIME...MOT...LOC 2359Z 239DEG 16KT 4181 8686 4141 8683

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:23 PM CDT, 31 minutes earlier.

Area forecast discussion, May 11, 5:23 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 PM CDT WED MAY 11 2011

.DISCUSSION...
249 PM CDT

FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...THE MAIN
CONCERN WILL BE SEVERE THUNDERSTORM CHANCES...PARTICULARLY FOR
LOCATION NORTH OF INTERSTATE 80 AND AWAY FROM LAKE MICHIGAN.

EARLY THIS AFTERNOON...A LAKE BREEZE BOUNDARY HAS PUSHED
INLAND...WEST OF LAKE COUNTY...AND AS OF 2PM CDT...THE BOUNDARY WAS
APPROACHING A LINE FROM OHARE TO MIDWAY AIRPORTS.  LOCATIONS EAST OF
THE BOUNDARY WILL BE STABILIZED BY THE COOLER LAKE AIR...AND
CONVECTIVE INITIATION WILL BE DIFFICULT TO SUPPORT.  WEST OF THE
BOUNDARY...THE ATMOSPHERE IS VERY WARM...MOIST AND UNSTABLE.
SURFACE DEW POINTS HAVE RISEN INTO THE UPPER 60S TO AROUND 70 AND
TEMPERATURES ARE NEAR OR AT 90F.  THE MAIN CONCERN FOR CONVECTIVE
INITIATION HAS BEEN A WEAK CAPPING INVERSION OVER IL.  LATEST ACARS
SOUNDING INDICATE THAT THE CAP IS ERODING AND THAT CONVECTIVE
INITIATION IS BECOMING MORE LIKELY THROUGH THE AFTERNOON.  CAPE
VALUES OVER NRN IL EXCEED 4000 J/KG WITH NO CIN.  THUS A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF NRN IL WITH THE GREATEST
THREATS BEING LARGE HAIL AND DAMAGING WIND.  WHILE WIND PROFILES ARE
NOT STRONGLY CONDUCIVE TO TORNADIC DEVELOPMENT...THE PRESENCE OF SFC
BOUNDARY SUCH AS THE LAKE BREEZE PUSHING INLAND...THE POSSIBILITY OF
ISOLATED TORNADIC DEVELOPMENT WILL NEED TO BE CONSIDERED.  ANOTHER
CONCERN WITH THE THUNDERSTORMS WILL BE THE FLASH FLOOD POTENTIAL.
12Z SOUNDINGS INDICATED PW AMOUNTS ON THE ORDER OF 1.5 INCHES AND
WITH CONTINUED WARM/MOIST ADVECTION...PW VALUES SHOULD INCREASE
THROUGH THE AFTERNOON...FURTHER ENHANCING THE POSSIBILITY OF LOCALLY
HEAVY RAINFALL WITH THUNDERSTORMS.  ALSO...IT IS EXPECTED THAT THE
GREATEST SEVERE THREAT WILL LAST INTO THE EARLY EVENING
HOURS...THERE IS A CHANCE THAT ISOLATED SUPERCELLS CAN CONSOLIDATE
INTO A LINE OR BOX ECHO LATER THIS EVENING OVER THE WATCH
AREA...WHICH COULD TRACK EWD INTO THE CHICAGO METRO AREA BY LATE
EVENING.

THUNDERSTORM POTENTIAL SHOULD DECREASE THROUGH THE LATE EVENING
HOURS AND OVERNIGHT...THOUGH THERE WILL STILL BE A CHANCE FOR
SHOWERS OR THUNDERSTORMS OVERNIGHT.  AFTER ANOTHER DAY WITH
TEMPERATURES AROUND 90F AND AMPLE LOW LEVEL MOISTURE IN
PLACE...OVERNIGHT LOWS WILL BE ON THE BALMY SIDE...LIKELY ONLY
DROPPING INTO THE MIDDLE TO UPPER 60S.  AS THE DEEP UPPER LOW OVER
THE CNTRL PLAINS IS EXPECTED TO BE SLOW TO PROGRESS EWD AS THE UPPER
LEVEL PATTERN CONTINUES TO AMPLIFY...WARMER THAN NORMAL CONDITIONS
WITH CHANCES FOR THUNDERSTORMS WILL CONTINUE UNTIL THE UPPER LOW CAN
PROGRESS EAST OF THE REGION.

THE MODELS ARE VERY CONSISTENT IN ACTUALLY DIGGING THE UPPER LOW
SEWD...INTO SERN KS BY FRIDAY MORNING AND SRN IL BY FRIDAY NIGHT.  A
STRONG NRN STREAM SHORTWAVE IS ALSO EXPECTED TO DIG OUT OF S CNTRL
CANADA AND INTO THE NRN PLAINS BY FRIDAY NIGHT.  THIS WILL CARVE OUT
A DEEP UPPER TROUGH OVER THE CNTRL CONUS.  AS THE MEAN UPPER TROUGH
MOVES OVER THE MIDWEST FRIDAY NIGHT AND INTO SATURDAY...CONDITIONS
OVER THE LOCAL AREA WILL RAPIDLY DETERIORATE WILL TEMPERATURES
SHARPLY DECREASING AND CHANCES FOR PRECIPITATIONS CONTINUING.  THE
WEEKEND IS SHAPING UP TO BE UNSEASONABLY COOL AND WET...WITH HIGHS
ON SATURDAY RANGING FROM THE UPPER 50S TO AROUND 60F.  HIGHS SUNDAY
WILL LIKELY BE EVEN COOLER...GENERALLY IN THE LOWER TO MIDDLE 50S.
UNSEASONABLY COOL WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS
THE UPPER LOW DIGS INTO THE DEEP SOUTH.  WITH THE GFS/ECMWF FAIRLY
CONSISTENT ON THE GENERAL UPPER LEVEL FLOW PATTERN WITH TROUGHING
REMAIN ALONG AND EAST OF THE MISSISSIPPI RIVER...THERE IS LITTLE
OPPORTUNITY FOR ANY SIGNIFICANT WARMING UNTIL LATE NEXT WEEK.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* LOCATION...COVERAGE...ENDING TIME OF TSRA LATE AFTERNOON INTO
  EARLY EVENING.

TRS

//DISCUSSION...UPDATED 18Z...

UPDATE 20Z...LAKE BREEZE PUSHED THROUGH ORD AND MDW AND NOW LOOKS
LIKE WINDS WILL STAY EAST TO SOUTHEAST...

FIRST CONCERN IS THE POTENTIAL FOR TSRA THIS AFTERNOON AND
EVENING. MULTIPLE SURFACE BOUNDARIES OVER OR NEAR NORTHERN
IL/NORTHWEST IN. UPPER LEVEL WAVE MOVING TOWARD THE AREA FROM THE
SOUTHWEST. AMPLE LOW LEVEL MOISTURE IS IN PLACE. THE QUESTION IS
WHETHER RELATIVELY WARM TEMPERATURES ALOFT WILL SERVE TO CAP
ACTIVITY SIMILAR TO PAST COUPLE DAYS. MOST LIKELY TIME PERIOD FOR
DEVELOPMENT WOULD BE ABOUT 21Z TO 02Z. CONFIDENCE IN OCCURRENCE
TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS AS A TEMPO GROUP.

SECOND CONCERN IS THE WIND DIRECTION FOR NORTHEAST IL. HAVE HAD
SOME LAKE INFLUENCE LATE MORNING. BUT WINDS BEHIND A BOUNDARY
MOVING ACROSS NORTHERN IL EARLY THIS AFTERNOON WILL TURN WINDS MORE
TO THE SOUTHWEST AGAIN AT THE TERMINALS.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM CONFIDENCE IN VCTS...SHRA...TSRA FORECASTS THROUGH EARLY
  EVENING.
* MEDIUM CONFIDENCE IN WIND DIRECTION FORECAST THOUGH BRIEFLY TEMPO
  VRB15G25KT WITH SOME TS.

TRS

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT...VFR WITH CHANCE TSRA.

FRIDAY...MVFR CIGS POSSIBLE WITH CHANCE OF TSRA EARLY.

SATURDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA.

SUNDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA.

MONDAY...VFR.

TUESDAY...VFR.

MDB

&&

.MARINE...
259 PM CDT

WEAKENING LOW PRESSURE OVER WESTERN ONTARIO WILL TRACK TO THE EAST
WHILE LOW PRESSURE CURRENTLY CENTERED OVER THE SOUTHERN PLAINS WILL
TRACK NORTHEAST AND WEAKEN. THE TWO AREAS OF LOW PRESSURE WILL BE
ABSORBED INTO A BROAD TROUGH OF LOW PRESSURE STRETCHING ACROSS THE
GREAT LAKES REGION BY FRIDAY. THE TROUGH WILL GRADUALLY SHIFT SOUTH
AND EAST...RE-CONSOLIDATING INTO A LOW CENTER BY SATURDAY OVER THE
OHIO VALLEY. THIS LOW CENTER WILL GRADUALLY INTENSIFY AND TRACK
NORTHEAST INTO THE EASTERN GREAT LAKES/INTERIOR NORTHEASTERN UNITED
STATES BY EARLY NEXT WEEK.

AFTER A PERIOD OF LIGHT WINDS AND RATHER VARIABLE WIND DIRECTIONS
THROUGH EARLY FRIDAY...AS THE TROUGH OF LOW PRESSURE SETTLES TO THE
EAST OF LAKE MICHIGAN BY LATER FRIDAY...WINDS WILL TURN NORTHERLY
AND START TO INCREASE DUE TO A STRENGTHENING PRESSURE GRADIENT. OVER
THE WEEKEND...WIND SPEEDS WILL CONTINUE TO GRADUALLY INCREASE ON THE
BACKSIDE OF THE CONSOLIDATING LOW PRESSURE AREA...AND BECOME MORE
NORTHEASTERLY. BY SUNDAY INTO MONDAY...NORTH AND NORTHEAST WINDS
WILL LIKELY BE SUSTAINED TO 20 KNOTS...WITH HIGHER GUSTS TO 30 KNOTS
POSSIBLE. A RIDGE OF HIGH PRESSURE WILL BUILD IN BY TUESDAY AND
WEDNESDAY OF NEXT WEEK...BRINGING DIMINISHING WINDS.

THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS AS LOW PRESSURE
APPROACHES FROM THE PLAINS THROUGH EARLY FRIDAY. THE WARM AND HUMID
AIR MASS IN PLACE OVER THE LAND AHEAD OF THE APPROACHING LOW IS
SUPPORTIVE OF PATCHY DENSE FOG OVER THE OPEN WATERS DURING THE SAME
TIME PERIOD. AFTER THE TROUGH PASSES TO THE EAST OF THE LAKE LATE
FRIDAY...COOLER CONDITIONS OVER THE LAND WILL END THE FOG
THREAT...WITH OCCASIONAL RAIN SHOWERS POSSIBLE OVER THE WEEKEND INTO
THE BEGINNING OF NEXT WEEK.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 11, 3:28 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT WED MAY 11 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT WED MAY 11 2011 /428 PM EDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:

    LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.

    LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.

    HEAVY RAIN AND FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

    SEVERE THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY
    EVENING HOURS. THERE IS A CHANCE FOR NON-SEVERE
    THUNDERSTORMS OVERNIGHT.

  DISCUSSION:

AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS CONTINUES TO HELP PUMP
HEAT AND HUMIDITY INTO THE MIDWEST. THIS HAS RESULTED IN SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL AND
NORTHEASTERN ILLINOIS. THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THESE STORMS ARE
FUELED BY THE UNSEASONABLY WARM AND MOIST AIRMASS...WHICH WHEN
COMBINED WITH A JET STREAM ALOFT...MAY CAUSE SOME OF THE STORMS TO
BECOME SEVERE. THE MOST LIKELY HAZARD WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS. THE POSSIBILITY OF ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. THUNDERSTORMS WILL LIKELY DECREASE IN
COVERAGE AND INTENSITY BY LATE THIS EVENING.

IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON.

IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-122030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.

THERE IS A CHANCE OF DENSE FOG TONIGHT...PARTICULARLY OVER THE
ILLINOIS NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY
MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE MICHIGAN TONIGHT.

IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.

ALSO...DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Local storm report, May 11, 5:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
538 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             1 SE WOODSTOCK          42.30N 88.42W
05/11/2011  M0.88 INCH       MCHENRY            IL   TRAINED SPOTTER

            DIME TO NICKEL HAIL AT ROUTE 14 AND ROUTE 47.

&&

ALLSOPP
Local storm report, May 11, 5:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             OGLESBY                 41.29N 89.06W
05/11/2011  M0.50 INCH       LA SALLE           IL   TRAINED SPOTTER

&&

ALLSOPP
Local storm report, May 11, 5:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
541 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             WOODSTOCK               42.31N 88.44W
05/11/2011  M0.50 INCH       MCHENRY            IL   TRAINED SPOTTER

            ROUTE 47 AND ROUTE 120.

&&

ALLSOPP
Local storm report, May 11, 5:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       WEST DUNDEE             42.10N 88.29W
05/11/2011  M2.00 INCH       KANE               IL   AMATEUR RADIO

            2 INCHES OF RAIN IN PAST HOUR. HALF INCH HAIL.

&&

ALLSOPP
Local storm report, May 11, 5:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLOOD            WEST DUNDEE             42.10N 88.29W
05/11/2011                   KANE               IL   AMATEUR RADIO

            INTERSECTION FLOODED AT DUNDEE ROAD AND GOLFVIEW LANE.

&&

ALLSOPP
Local storm report, May 11, 5:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
550 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             OGLESBY                 41.29N 89.06W
05/11/2011  M1.00 INCH       LA SALLE           IL   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL AT I-39 AND ROUTE 251.

&&

ALLSOPP

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.